Went to see my oncologist today.
PSA is still rising. After my initial, and only so far, injection of Lupron in April, my PSA had gone down from 116 to 1.9 in May but I've never reached the non-detectable stage and stayed at around 2.2 for the whole summer.
But from August onward, with Lupron out of my system it has been climbing rapidly every month with a PSA of 4.26 on Sep 8 at which point I asked my doctor to try me on Casodex 150mg rather than Lupron in case I'd have a better experience on it. Boy was I wrong in that choice.
Sep 18 PSA 4.45.
Oct 29 PSA 27
Nov 12 PSA 19.76
Dec 1 PSA 25
Dec 15 PSA 31.97
Jan 12 PSA 59
So not only did Casodex make me so sick that I had to go to the emergency room with breathing and cognitive issues on Dec 27 but on top of it, Casodex did not do anything to lower my PSA.
The oncologist absolutely wants me to try ADT once more to see if I am castration resistant or not (I've never reached a PSA below 1.9 on Lupron and my PSA only climbed on Casodex). I told him that I'm will to try Lupron once again because unlike the other drugs of its kind it is a known evil since I did get an injection in the past. He said that he will however be adding another drug on top of Lupron, probably Zitiga.
Despite having side effects on Lupron such as emotional roller coaster, fatigue, and heat flushes, the worse for me was depression and brain-fog which prevents me from doing an adequate job as a software developer.
So to compensate against this, I hope that a cocktail of Effexor, Coffee (I did not drink any back when I was on Lupron) and Concerta (long-lasting Ritalin-like) will allow the brain-fog to dissipate because I won't be able to keep my job if I am to be brain-dead for the next two years in case we go the radiation-ADT road which we'll decide after my next set of CT and Bone scans.
Any tips on things I could add to prevent brain-fog?
Or any tips on what I should expect on Effexor? I am not used to chemical drugs and was hoping never to have to take any and now it seems like the list keeps growing.